MAUDE Adverse Event Report: BD CARIBE LTD. BD BONNANO¿ CATHETER TRAY; CATHETER AND TUBE, SUPRAPUBIC

BD CARIBE LTD. BD BONNANO¿ CATHETER TRAY; CATHETER AND TUBE, SUPRAPUBIC
Model Number 408289
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.Investigation summary: no photos or physical samples that display the reported condition were available for investigation.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.As the batch number involved in this incident is unknown, a device history review cannot be performed.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 3 bd bonnano¿ catheter trays experienced the following information was provided by the initial reporter: the catheter does not glide over the needle on insertion of the drain.Instead, a large amount of force is required to initiate the 'slide' of the catheter, then a sudden loss of resistance (presumably as the overly tight tip of the catheter is no long squeezing on the needle) this results in a 'jolt'.It appears the catheter is too tight around the tip of the needle.Indeed this could be felt when assembling to apparatus.My fear is that this could result in a failure - if the practitioner accidently withdraws the needle they are pulling on, they may then be unable to safely advance the catheter.Or worse, if there is then a compensatory forward motion then the needle could be pushed further into the abdomen than desired.I happened to sit opposite some of the gastro enterology team at lunch today.3 of the 4 had experienced this issue on at least 1 drain in the last 2 weeks.2 of the 3, felt the fault whilst assembling the needle/catheter unit and swapped for another.None of them recorded lot numbers.In the first case chronologically i swapped out and used a different drain and the procedure was completed without incident.In the second case i completed the procedure without adverse incident with the faulty drain.In the most recent case, i have only had reports from the doctors who performed the procedure - i was not present.Reportedly they continued with the 'faulty' drain as no replacement was available and procedure failed and the patient suffered a haematoma, (or perhaps already had a haematoma, which they hit - the dr was a little vague in their reply to me).The patient was then scheduled for an ir dain.I cannot be certain if the mode of failure was due to the reported issue or not.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 1354605.D4: medical device expiration date: 31-dec-2026.H4: device manufacture date: 15-feb-2022.H6: investigation summary: there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation and cannot verify the reported issue.Since an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing records were reviewed for the incident lot and no discrepancy or nonconformance were identified that could have contributed to the reported condition.A review of the device history record was performed and no quality issues were found during inspection.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.

Brand Name
BD BONNANO¿ CATHETER TRAY
Common Device Name
CATHETER AND TUBE, SUPRAPUBIC
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15089867
Report Number2618282-2022-00036
Device Sequence Number4055745
Product Code FEZ
UDI-Device Identifier00382904082895
UDI-Public00382904082895
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number408289
Device Catalogue Number408289
Device Lot Number1354605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown